Skip to main content

Stable Bases of the Springer Resolution and Representation Theory

  • 346 Accesses

Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS,volume 332)

Abstract

In this expository note, we review the recent developments about Maulik and Okounkov’s stable bases for the Springer resolution \(T^*(G/B)\). In the cohomology case, we compute the action of the graded affine Hecke algebra on the stable basis, which is used to obtain the localization formulae. We further identify the stable bases with the Chern–Schwartz–MacPherson classes of the Schubert cells. This relation is used to prove the positivity conjecture of Aluffi and Mihalcea. For the K theory stable basis, we first compute the action of the affine Hecke algebra on it, which is used to deduce the localization formulae via root polynomial method. Similar as the cohomology case, they are also identified with the motivic Chern classes of the Schubert cells. This identification is used to prove the Bump–Nakasuji–Naruse conjecture about the unramified principal series of the Langlands dual group over non-Archimedean local fields. In the end, we study the wall R-matrices, which relate stable bases for different alcoves. As an application, we give a categorification of the stable bases via the localization of Lie algebras over positive characteristic fields.

Keywords

  • Flag variety
  • Springer resolution
  • Stable bases
  • Hecke algebra

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-981-15-7451-1_8
  • Chapter length: 27 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   149.00
Price excludes VAT (USA)
  • ISBN: 978-981-15-7451-1
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   199.99
Price excludes VAT (USA)
Hardcover Book
USD   199.99
Price excludes VAT (USA)

Notes

  1. 1.

    The result also holds for \(F=F_q((t))\).

References

  1. Aganagic, M., Okounkov, A.: Elliptic stable envelope. J Am Math Soc. arXiv:1604.00423

  2. Aluffi, P., Mihalcea, L.: Chern-Schwartz-MacPherson classes for Schubert cells in flag manifolds. Compos. Math. 152(12), 2603–2625 (2016)

    MathSciNet  CrossRef  Google Scholar 

  3. Aluffi, P., Mihalcea, L., Schürmann, J., Su, C.: Shadows of characteristic cycles, Verma modules, and positivity of Chern-Schwartz-MacPherson classes of Schubert cells. arXiv:1709.08697

  4. Aluffi, P., Mihalcea, L., Schürmann J., Su, C.: Motivic Chern classes of Schubert cells with applications to Casselman’s problem. arXiv:1902.10101

  5. Aluffi, P., Mihalcea, L., Schürmann, J., Su, C.: Equvivariant Motivic Chern classes via cotangent bundles (in preparation)

    Google Scholar 

  6. Beilinson, A., Bernstein, J.: Localisation de g-modules. C. R. Acad. Sci. Paris Sér. I Math. 292(1), 15–18 (1981)

    Google Scholar 

  7. Bezrukavnikov, R.: On two geometric realizations of an affine Hecke algebra. Publications mathématiques de l’IHÉS 123(1), 1–67 (2016)

    MathSciNet  CrossRef  Google Scholar 

  8. Bezrukavnikov, R., Mirković, I.: Representations of semisimple Lie algebras in prime characteristic and the noncommutative Springer resolution. With an appendix by Eric Sommers. Ann. Math. (2) 178(3), 835–919 (2013)

    Google Scholar 

  9. Bezrukavnikov, R., Mirković, I., Rumynin, D.: Singular localization and intertwining functors for reductive lie algebras in prime characteristic. Nagoya J. Math. 184, 1–55 (2006)

    MathSciNet  CrossRef  Google Scholar 

  10. Bezrukavnikov, R., Mirković, I.,  Rumynin, D.: Localization of modules for a semisimple Lie algebra in prime characteristic, With an appendix by Bezrukavnikov and Simon Riche. Ann. Math. (2) 167(3), 945–991 (2008)

    Google Scholar 

  11. Bezrukavnikov, R., Okounkov, A.: (In preparation)

    Google Scholar 

  12. Bezrukavnikov, R., Riche, S.: Affine braid group actions on derived categories of Springer resolutions. Ann. Sci. Éc. Norm. Supér. (4) 45(4), 535–599 (2012) (2013)

    Google Scholar 

  13. Billey, S.: Kostant polynomials and the cohomology ring for G/B. Duke Math. J. 96(1), 205–224 (1999)

    MathSciNet  CrossRef  Google Scholar 

  14. Brasselet, J., Schürmann, J., Yokura, S.: Hirzebruch classes and motivic Chern classes for singular spaces. J. Topol. Anal. 2(01), 1–55 (2010)

    MathSciNet  CrossRef  Google Scholar 

  15. Brylinski, J., Kashiwara, M.: Kazhdan-Lusztig conjecture and holonomic systems. Inventi. Math. 64(3), 387–410 (1981)

    MathSciNet  CrossRef  Google Scholar 

  16. Braverman, A., Maulik, D., Okounkov, A.: Quantum cohomology of the Springer resolution. Adv. Math. 227(1), 421–458 (2011)

    MathSciNet  CrossRef  Google Scholar 

  17. Bump, D., Nakasuji, M.: Casselman’s basis of Iwahori vectors and Kazhdan-Lusztig polynomials. Can. J. Math. 1–16 (2017)

    Google Scholar 

  18. Casselman, W.: The unramified principal series of p-adic groups. I. The spherical function. Compos. Math. 40, 387–406 (1980)

    Google Scholar 

  19. Casselman, W., Shalika, J.: The unramified principal series of \(p\)-adic groups. II. The Whittaker function, Compos. Math. 41(2), 207–231 (1980)

    Google Scholar 

  20. Cherednik, I.: Double Affine Hecke Agebras, vol. 319. Cambridge University Press, Cambridge (2005)

    Google Scholar 

  21. Chriss, N.: Ginzburg, V.: Representation Theory and Complex Geometry. Birkhäuser, Boston-Basel-Berlin (1997)

    Google Scholar 

  22. Feher, L., Rimanyi, R., Weber, A.: Motivic Chern classes and K-theoretic stable envelopes. In Proc. London Math. Soc. (2020) arXiv:1802.01503

  23. Ginzburg, V.: Deligne-Langlands conjecture and representations of affine Hecke algebras (1985)

    Google Scholar 

  24. Hotta, R., Tanisaki, T.: D-modules, perverse sheaves, and representation theory, vol. 236. Springer Science & Business Media (2007)

    Google Scholar 

  25. Janzten, J.C.: Modular representations of reductive Lie algebras. J. Pure Appl. Algebra 152, 133–185 (2000)

    MathSciNet  CrossRef  Google Scholar 

  26. Kaledin, D.: Geometry and topology of symplectic resolutions. Algebraic Geom. Seattle 2(595–628), 2009 (2005)

    Google Scholar 

  27. Kazhdan, D., Lusztig, G.: Proof of the Deligne-Langlands conjecture for Hecke algebras. Invent. Math. 87(1), 153–215 (1987)

    MathSciNet  CrossRef  Google Scholar 

  28. Lenart, C., Zainoulline, K.: Towards generalized cohomology Schubert calculus via formal root polynomials. Math. Res. Lett. 24(3), 839–877 (2017)

    Google Scholar 

  29. Lusztig, G.: Cuspidal local systems and graded Hecke algebras. I, Publications Mathématiques de l’Institut des Hautes Études Scientifiques 67, 145–202 (1998)

    CrossRef  Google Scholar 

  30. MacPherson, R.: Chern classes for singular algebraic varieties. Ann. Math. 2(100), 423–432 (1974)

    MathSciNet  CrossRef  Google Scholar 

  31. Maulik, D., Okounkov, A.: Quantum groups and quantum cohomology. Astérisque 408 (2019). arXiv:1211.1287

  32. Naruse, H.: Schubert calculus and hook formula, Slides at 73rd Sém. Lothar. Combin, Strobl, Austria (2014)

    Google Scholar 

  33. Ohmoto, T.: Equivariant Chern classes of singular algebraic varieties with group actions. Math. Proc. Camb. Philos. Soc. 140(1), 115–134 (2006)

    Google Scholar 

  34. Okounkov, A.: Lectures on K-theoretic computations in enumerative geometry. Geometry of Moduli Spaces and Representation Theory, IAS/Park City Mathematical Series, vol. 24, pp. 251–80. American Mathematical Society, Providence, RI (2017)

    Google Scholar 

  35. Okounkov, A.: Enumerative geometry and geometric representation theory. Algebraic Geom.: Salt Lake City 2015 (Part 1) 97, 419–458 (2018)

    Google Scholar 

  36. Okounkov, A.: On the crossroads of enumerative geometry and geometric representation theory. arXiv:1801.09818

  37. Okounkov, A., Smirnov, A.: Quantum difference equation for Nakajima varieties (2016). arXiv:1602.09007

  38. Riche, S.: Geometric braid group action on derived categories of coherent sheaves. Represent. Theory Am. Math. Soc. 12(5), 131–169 (2008)

    Google Scholar 

  39. Rimanyi, R., Tarasov, V., Varchenko, A.: Trigonometric weight functions as K-theoretic stable envelope maps for the cotangent bundle of a flag variety. J. Geom. Phys. 94, 81–19 (2015)

    MathSciNet  CrossRef  Google Scholar 

  40. Rimanyi, R., Varchenko, A.: In: Buczynski, J., Michalek, M., Postingel E. (eds.) Equivariant Chern-Schwartz-MacPherson classes in partial flag varieties: interpolation and formulae, Schubert Varieties, Equivariant Cohomology and Characteristic Classes, IMPANGA2015, EMS, pp. 225–35 (2018)

    Google Scholar 

  41. Schwartz, M.: Classes caractéristiques définies par une stratification d’une variété analytique complexe. I, C. R. Acad. Sci. Paris 260, 3262–3264 (1965)

    Google Scholar 

  42. Schwartz, M.: Classes caractéristiques définies par une stratification d’une variété analytique complexe. II, C. R. Acad. Sci. Paris 260, 3535–3537 (1965)

    Google Scholar 

  43. Su, C.: Restriction formula for stable basis of the Springer resolution. Sel. Math. 23(1), 497–518 (2017)

    MathSciNet  CrossRef  Google Scholar 

  44. Su, C., Zhao, G., Zhong, C.: On the \(K\)-theory stable bases of the Springer resolution. 43 p, to appear in Annales sc. de l’ENS. arXiv:1708.08013

  45. Su, C., Zhao, G., Zhong, C.: Wall-crossings and a categorification of the K-theory stable bases of the Springer resolutions. arXiv:1904.03769

  46. Tanisaki, T.: Hodge modules, equivariant \(K\)-theory and Hecke algebras. Publ. Res. Inst. Math. Sci. 23(5), 841–879 (1987)

    Google Scholar 

Download references

Acknowledgements

We thank G. Zhao for the collaboration of [44, 45]. The first-named author also thanks P. Aluffi, L. Mihalcea and J. Schürmann for the collaboration of [3, 4]. We thank the organizers for invitation to speak at the ‘International Festival in Schubert Calculus’, Guangzhou, China, 2017. Finally, we thank the anonymous referees for very helpful comments.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Changjian Su .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2020 Springer Nature Singapore Pte Ltd.

About this paper

Verify currency and authenticity via CrossMark

Cite this paper

Su, C., Zhong, C. (2020). Stable Bases of the Springer Resolution and Representation Theory. In: Hu, J., Li, C., Mihalcea, L.C. (eds) Schubert Calculus and Its Applications in Combinatorics and Representation Theory. ICTSC 2017. Springer Proceedings in Mathematics & Statistics, vol 332. Springer, Singapore. https://doi.org/10.1007/978-981-15-7451-1_8

Download citation